Endometriosis UK
35,520 members31,603 posts

Visanne vs Decapeptyl jabs

Hi All

I've recently had my first lap done last Monday. Post op to-date seems ok except that I was plagued by acute pain on my left back over the last 2-3 days. Painkillers don't seem to have much effect either.

Nonetheless, my current issue is to decide whether to go on 6 months Visanne treatment or take up to 4 Decap jabs on 28 days' intervals. According to the doc, although she could remove the prominent cysts, there were still some residual endometriotic cells which couldn't be entirely removed due to risks involved. Thus she gave me the two options to choose.

At first, Decap seems to be a preferred option given that only 4 jabs required instead of having to take daily doses. However, after much research, I'm quite apprehensive about it due to the potential side effects.

Just wish to gather some feedback from users of above two options post lap surgery what might be a better option to take.

I thought that a lap surgery would take care of my "endo cysts" issue. Didn't expect that this is going to be a long term treatment process.

Please help. Thanks.

5 Replies
oldestnewest

Hi Yvhiang

I am on prostap but I read and talked lots to the gp about visanne. It’s a relatively new medication and has great reviews in clearing endo. They use it across Europe, and for some reason, not so much in uk. It’s a longer treatment, but according to doctors, it’s more beneficial.

But everybody is different...

hope you will find the info you need x

1 like
Reply

Hello Buisquits

Thanks for responding. Visanne seems to have milder side effects albeit longer treatment.

Did you experience any side effects for Prostap?

Reply

It will sound weird but I don’t know.

I can’t sleep, I wake up at 3am and that’s it. I can’t eat much, lost lot of weight, quite angry/stressed/moody?

It may be just anxiety, or the side effects...

Reply

That's possible for the mood changes.. However, usually weight gain is more likely than weight loss. Which is why I'm hesitant on decapeptyl. I tend to get flustered easily, even without menopause. Thus, I'm worried that my mood swings will worsen with it.

Doesn't really make sense to me if my mental health gets worse with physical treatment right?

I truly hope things will get better for you soon!

Reply

The thing is that the mental changes are only temporary. And if you make people around you aware of what’s happening they will be more understanding and helpful. I have days when people tell me that I look fuming, while I’m actually pretty happy inside :)

Not everybody puts on weight, and that also depends on how much you will eat. If you put in 3-5kg during the treatment it will be easy to loose it once you’re off it.

And not everybody get the side offers or at least not all of them.

Good luck x

1 like
Reply

You may also like...